Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 77, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 16, 2013, 8:06 PM EDT for Geauga County, Portage County, Trumbull County, Ohio. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2013, 8:06 PM EDT (00:06 UTC)
- Expired
- Jun 16, 2013, 8:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Geauga County, OH, Portage County, OH, Trumbull County, OH
The radar
The Cleveland radar (KCLE), 91 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:44 PM EDT | HAIL 1 | Mecca, OH | QUARTER SIZE HAIL REPORTED IN WEST MECCA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 699 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
124
WUUS51 KCLE 170006
SVRCLE
OHC055-133-155-170045-
/O.NEW.KCLE.SV.W.0077.130617T0006Z-130617T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
806 PM EDT SUN JUN 16 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GEAUGA COUNTY IN NORTHEAST OHIO
NORTHEASTERN PORTAGE COUNTY IN NORTHEAST OHIO
TRUMBULL COUNTY IN NORTHEAST OHIO
* UNTIL 845 PM EDT
* AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GARRETTSVILLE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WARREN...
NEWTON FALLS...
WEST FARMINGTON...
BRISTOLVILLE...
CORTLAND...
KINSMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4120 8052 4117 8128 4137 8129 4150 8052
4149 8051
TIME...MOT...LOC 0006Z 260DEG 30KT 4132 8110
$$
KOSARIK3 follow-up statements
583
WWUS51 KCLE 170029
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
829 PM EDT SUN JUN 16 2013
OHC055-133-170038-
/O.CAN.KCLE.SV.W.0077.000000T0000Z-130617T0045Z/
PORTAGE OH-GEAUGA OH-
829 PM EDT SUN JUN 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GEAUGA AND
NORTHEASTERN PORTAGE COUNTIES IS CANCELLED...
THE STORM HAS MOVED EAST OF GEAUGA AND PORTAGE COUNTIES. SMALL HAIL
WAS REPORTED IN HIRAM.
LAT...LON 4120 8052 4119 8101 4141 8101 4150 8052
4148 8051
TIME...MOT...LOC 0028Z 260DEG 30KT 4135 8086
$$
OHC155-170045-
/O.CON.KCLE.SV.W.0077.000000T0000Z-130617T0045Z/
TRUMBULL OH-
829 PM EDT SUN JUN 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR TRUMBULL COUNTY...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WEST FARMINGTON...OR 10 MILES NORTHWEST OF WARREN...MOVING EAST AT
35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...HOWLAND
CENTER...CORTLAND...VIENNA...KINSMAN...ORANGEVILLE AND YANKEE LAKE.
LAT...LON 4120 8052 4119 8101 4141 8101 4150 8052
4148 8051
TIME...MOT...LOC 0028Z 260DEG 30KT 4135 8086
$$
KOSARIK234
WWUS51 KCLE 170050
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
850 PM EDT SUN JUN 16 2013
OHC155-170059-
/O.EXP.KCLE.SV.W.0077.000000T0000Z-130617T0045Z/
TRUMBULL OH-
850 PM EDT SUN JUN 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY EXPIRED AT 845
PM...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. THE STORM IS NEAR
ORVILLE BUT WILL LIKELY STILL PRODUCE SMALL HAIL...GUSTY WINDS AND
HEAVY RAIN.
LAT...LON 4120 8052 4119 8101 4141 8101 4150 8052
4148 8051
TIME...MOT...LOC 0029Z 260DEG 30KT 4135 8085
$$
KOSARIK592
WWUS51 KCLE 170051 CCA
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
851 PM EDT SUN JUN 16 2013
OHC155-170059-
/O.EXP.KCLE.SV.W.0077.000000T0000Z-130617T0045Z/
TRUMBULL OH-
851 PM EDT SUN JUN 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY EXPIRED AT 845
PM...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. THE STORM IS
NORTH OF CORTLAND BUT WILL LIKELY STILL PRODUCE SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN.
LAT...LON 4120 8052 4119 8101 4141 8101 4150 8052
4148 8051
TIME...MOT...LOC 0029Z 260DEG 30KT 4135 8085
$$
KOSARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:47 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 16, 7:47 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 747 PM EDT SUN JUN 16 2013 .SYNOPSIS... A WEAK COLD FRONT JUST TO THE NORTHWEST WILL MOVE ACROSS THE LOCAL AREA THIS EVENING. A STRONGER COLD FRONT FROM CANADA WILL DROP ACROSS THE LOWER GREAT LAKES MONDAY NIGHT. HIGH PRESSURE FROM CANADA WILL BUILD SOUTH ACROSS THE GREAT LAKES BY MID WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE 623 PM UPDATE CHANGED "CHANCE" TO "SCATTERED" FOR THE SHOWERS/STORMS IN THE SOUTHERN COUNTIES (SOUTH OF MEDINA) FOR A COUPLE OF MORE HOURS THIS EVENING. EARLIER DISCUSSION... SENT THE EARLY EVENING UPDATE A LITTLE EARLY. MADE A SMALL CHANGE FROM "SLIGHT CHANCE" TO "CHANCE" ACROSS SOME OF THE SOUTHERN COUNTIES (SOUTH OF AKRON) WHERE A SMATTERING OF SHOWERS/STORMS HAVE POPPED UP AHEAD OF THE WEAK TROUGH/COLD FRONT. THE ACTIVITY SHOULD DIMINISH QUICKLY THIS EVENING AS THE SUN SETS. THERE SHOULD ALSO BE A DIMINISHING OF THE CLOUDS BY DARK AND TRIED TO MAKE SKIES PARTLY CLOUDY OVERNIGHT. GUIDANCE TEMPS SEEM REASONABLE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... KIND OF A TRICKY FORECAST FOR THE NEXT COUPLE OF DAYS. BIGGEST CHALLENGE WILL CONTINUE TO BE PRECIP CHANCES. IT NOW APPEARS THAT MOST IF NOT ALL OF MONDAY WILL BE DRY. A COLD FRONT WILL LINGER TO THE NORTH TILL LATE IN THE DAY. THIS WILL ALLOW INSTABILITY TO BUILD. WESTERLY FLOW IN THE MID LEVELS WILL ALSO LEAD TO SOME WIND SHEAR. THE ONLY THING LACKING IS A GOOD LIFTING SOURCE AT THE SURFACE. BY THE TIME THE FRONT ARRIVES DAYTIME HEATING WILL BE OVER. HAVE TRENDED PRECIP CHANCES DOWN FOR MONDAY...ESPECIALLY IN THE SOUTH. BETTER CHANCES FOR SHOWERS AND STORMS COULD OCCUR MONDAY NIGHT AS THE FRONT ARRIVES. THIS FRONT WILL TAKE IT'S TIME CLEARING THE AREA AND SOME SHOWERS WILL LINGER INTO TUESDAY. DO THINK DRYING WILL OCCUR DURING THE AFTERNOON HOURS WITH MUCH LESS HUMID WEATHER EXPECTED. AFTER THAT...HIGH PRESSURE WILL DOMINATE THROUGH MIDWEEK WITH DRY WEATHER AND COOL TEMPS. FOR THE MOST PART HAVE NOT STRAYED FROM GUIDANCE TEMPS BY MORE THAN A COUPLE OF DEGREES. && .LONG TERM /THURSDAY THROUGH SUNDAY/... MODELS CONTINUE TO BE IN REASONABLY GOOD AGREEMENT THROUGH THE END OF THE WORK WEEK WITH SURFACE HIGH PRESSURE CENTERED OVER THE AREA ON THURSDAY...THEN GRADUALLY MOVING OFF THE MID ATLANTIC COAST FRIDAY. AFTER THAT MODELS DIVERGE SOMEWHAT. THE GFS IS STRONGER WITH THE UPPER LEVEL RIDGE AND THEREFORE WARMER AND DRIER. THE ECMWF ON THE OTHER HAND FLATTENS THE RIDGE MORE AND ALLOWS SOME SHORTWAVE ENERGY TO TOP THE RIDGE AND MOVE ACROSS THE GREAT LAKES. MODELS CLOSE ON TIMING OF NEXT SYSTEM...WHICH MOVES INTO THE CENTRAL LAKES SATURDAY NIGHT. HOWEVER AFTER THAT MODELS REALLY DIVERGE...GFS MOVES LOW SLOWLY ACROSS EASTERN LAKES SUNDAY WHILE LOW BECOMES OPEN WAVE ON SUNDAY WITH ECMWF. FOR NOW WENT WITH THE GFS TRACK AND TIMING. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO RUMBLE ACROSS THE SOUTHERN TWO THIRDS OF THE FORECAST AREA THIS EVENING. THIS ACTIVITY APPEARS TO BE DIURNALLY DRIVEN AND ASSOCIATED WITH A WEST TO EAST AREA OF CONVERGENCE. THIS AREA ACTUALLY INTENSIFIES FROM ABOUT AKRON CANTON THROUGH YOUNGSTOWN INTO WESTERN PENNSYLVANIA. SOME OF THE CONVECTION MAY INTENSIFY A BIT OVER THE NEXT HOUR BEFORE SUN SETS. OTHERWISE...ACTIVITY WILL COME TO AN END FROM WEST TO EAST AS SURFACE TROUGH AND ASSOCIATED MOISTURE MOVE EAST OF THE REGION. EXPECTING SOME MVFR FOG TO DEVELOP OVERNIGHT AND THEN DISSIPATE AROUND SUNRISE AWAY FROM THE LAKE. VFR CONDITIONS AND WINDS AT 250 DEGREES AROUND 6 KNOTS EXPECTED DURING THE DAY TOMORROW. HIGH CLOUDS WILL SPREAD IN FROM THE NORTHWEST DURING THE DAY AND THEN DOWN TO SOME MID CLOUD DECK DURING THE AFTERNOON. EXPECTING SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP AROUND SUNSET AT CLEVELAND. .OUTLOOK...NON VFR POSSIBLE LATE MONDAY NIGHT INTO TUESDAY WITH SHRA/TSRA. && .MARINE... CHOPPY CONDITIONS REMAIN ON THE EAST END OF THE LAKE WITH WEST TO SOUTHWEST FLOW OF 10 TO 20 KNOTS. FRONT WILL SOUTH OF LAKE NOW SO WINDS WILL SLOWLY DIMINISH OVERNIGHT AS VERY WEAK RIDGE OF HIGH PRESSURE MOVES OVER THE LAKE. HOWEVER...NEXT FRONT FORECAST TO MOVE ACROSS THE LAKE MONDAY EVENING. WINDS WILL TURN TO THE NORTH TO NORTHEAST AT 10 TO 15 KNOTS TUESDAY. FOR NOW LOOKS LIKE CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA WITH WAVES IN THE 2 TO 4 FOOT RANGE. WINDS DIMINISH AGAIN WEDNESDAY AS HIGH PRESSURE PUSHES SOUTHEAST ACROSS THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK/KUBINA NEAR TERM...KOSARIK/KUBINA SHORT TERM...KUBINA LONG TERM...DJB AVIATION...LOMBARDY MARINE...DJB
Hazardous weather outlook, Jun 16, 5:49 AM EDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 549 AM EDT SUN JUN 16 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-171000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 549 AM EDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:48 PM EDT | Areal Flood Advisory | CLE | Erie, Huron, Lorain, Medina | 3 hr |
| Jun 17, 3:28 PM EDT | Areal Flood Advisory | CLE | Summit | 2 hr |
| Jun 17, 7:05 PM EDT | Special Marine Warning | CLE | 115 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.